# SDR 2000UALA00566

- Difficulty date: September 27, 2000
- Submitted: October 24, 2000
- Operation: Air carrier
- Aircraft: N785UA
- Make and model: Boeing 777222
- Aircraft serial: 26954
- Aircraft time: 15,790 hours, 2,492 cycles
- Engine: Pwa PW4090
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Idg
- Condition: Failed
- Location: Generator
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: J, A

## Discrepancy

LT IDG DISCONNECTED ON T-O ROLL.  DUMPED FUEL.  RETURNED TO FIELD.  *S/D*  EICAS ELEC GEN SYS L WAS DISPLAYED WITH ASSOCIATED MAINTENANCE MESSAGES 24-30031 (GENERATOR CONTROL UNIT (L) HAS AN INTERNAL FAULT) AND 24-31611 (INTEGRATED DRIVE GENERATOR (L) EXCITER FIELD CURRENT IS OUT OF RANGE).  BOTH LEFT GENERATOR CONTROL UNIT AND INTEGRATED DRIVE GENERATOR WERE REPLACED.  PRELIMINARY REPORT FROM HAMILTON SUNDSTRAND ON THE INTEGRATED DRIVE GENERATOR (IDG) INDICATES THAT THE EXCITER WIRES/LEADS FAILED WHICH CAUSED THE IDG TO MALFUNCTION.
